MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of the "event" is the date the analysis of the device was completed.Device analysis conclusion: the oad was received at csi for analysis with stent-like material wrapped around the driveshaft.Analysis did not identify any damage that may have contributed to the accumulation.The data log was read, and the report that the oad stalled was confirmed.It is hypothesized that the stent material accumulation is related to the reported stall.However, that could not be conclusively confirmed.The root cause of the stent material on the crown is related to use not consistent with ifu.It should be noted that the stealth 360 gen2 peripheral orbital atherectomy system instructions for use manual states, "use of the oas is contraindicated for use.[when] the target lesion is within a bypass graft or stent." the opinion of the physician was that a stent was not removed from the patient.However, the analysis findings indicate the material is likely from a stent.Therefore, csi is reporting this event in good faith.Conversations with the physician are ongoing.If additional information is received, a supplemental mdr will be submitted.Csi id: (b)(4).
 
Event or Problem Description
Material resembling a stent was observed on the stealth peripheral orbital atherectomy device (oad) during device analysis for a non-reportable complaint (device stall and resistance during removal).It appeared during analysis that the oad had inadvertently contacted a pre-existing stent.Apparently, the stent was inadvertently extracted when the oad was removed from the patient.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12583163
Report Number3004742232-2021-00336
Device Sequence Number14275116
Product Code MCX
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)230228(10)367649-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number367649-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;